Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 84, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 10, 2016, 9:00 AM CDT for Wilson County, Kansas. It took effect at Sep 10, 2016, 2:25 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 9:00 AM CDT (14:00 UTC)
- In effect from
- Sep 10, 2016, 2:25 PM CDT
- Expired
- Sep 11, 2016, 8:05 PM CDT
- In force
- 30 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Altoona (ATOK1). The gauge peaked at 19.13 ft at Sep 10, 2016, 9:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
158
WGUS43 KICT 101400
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
900 AM CDT SAT SEP 10 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-110400-
/O.NEW.KICT.FL.W.0084.160910T2000Z-160912T0105Z/
/ATOK1.1.ER.160910T2000Z.160911T0600Z.160911T1305Z.NO/
900 AM CDT SAT SEP 10 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Altoona.
* From this afternoon until Sunday evening.
* At 8:45 AM Saturday the stage was 18.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.4 feet by early Sunday morning. The
river will fall below flood stage by Sunday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 18.6 Sat 09 AM 19.2 13.3 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$4 follow-up statements
204
WGUS83 KICT 101846
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT SAT SEP 10 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-110846-
/O.EXT.KICT.FL.W.0084.160910T1925Z-160911T2125Z/
/ATOK1.1.ER.160910T1925Z.160911T0600Z.160911T0925Z.NO/
146 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* From this afternoon until Sunday afternoon.
* At 1:30 PM Saturday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.4 feet by early Sunday morning. The river will fall
below flood stage by early Sunday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 19.0 Sat 01 PM 18.7 14.3 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-110846-
/O.EXT.KICT.FL.W.0081.160911T0541Z-160912T0632Z/
/IDPK1.1.ER.160911T0541Z.160911T1200Z.160911T1832Z.NO/
146 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From late tonight until late Sunday night.
* At 1:00 PM Saturday the stage was 25.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 31.3 feet by Sunday morning. The river
will fall below flood stage by early Sunday afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 25.3 Sat 01 PM 31.3 25.7 22.9
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$696
WGUS83 KICT 110052
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT SAT SEP 10 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-111452-
/O.EXT.KICT.FL.W.0084.000000T0000Z-160911T1800Z/
/ATOK1.1.ER.160910T2103Z.160911T0045Z.160911T0600Z.NO/
752 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until Sunday afternoon.
* At 7:45 PM Saturday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 19.1 Sat 08 PM 16.2 12.8 12.2
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-111452-
/O.EXT.KICT.FL.W.0081.160911T1132Z-160912T0112Z/
/IDPK1.1.ER.160911T1132Z.160911T1200Z.160911T1312Z.NO/
752 PM CDT SAT SEP 10 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From Sunday morning until Sunday evening.
* At 7:00 PM Saturday the stage was 26.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 30.1 feet by Sunday morning. The river will fall below
flood stage by Sunday afternoon.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 26.3 Sat 07 PM 27.9 23.7 22.4
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$029
WGUS83 KICT 110828
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT SUN SEP 11 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Nearly two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC205-112031-
/O.EXT.KICT.FL.W.0084.000000T0000Z-160911T2031Z/
/ATOK1.1.ER.160910T2103Z.160911T0416Z.160911T0831Z.NO/
328 AM CDT SUN SEP 11 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until this afternoon.
* At 3:15 AM Sunday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Altoona 19.0 19.0 Sun 3 AM 13.6 12.3 12.2
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-110858-
/O.CAN.KICT.FL.W.0081.000000T0000Z-160912T0112Z/
/IDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
328 AM CDT SUN SEP 11 2016
The Flood Warning is cancelled for
The Verdigris River At Independence.
* At 3:01 AM Sunday the stage was 27.1 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 28.0 feet this
afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Independence 30.0 27.1 Sun 3 AM 25.9 23.0 22.1
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$497
WGUS83 KICT 111336
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT SUN SEP 11 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-111406-
/O.CAN.KICT.FL.W.0084.000000T0000Z-160911T2031Z/
/ATOK1.1.ER.160910T2103Z.160911T0416Z.160911T0916Z.NO/
836 AM CDT SUN SEP 11 2016
The Flood Warning is cancelled for
The Verdigris River At Altoona.
* At 8:16 AM Sunday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at 4:16 AM Sunday.
* Forecast...The river will continue to fall to 12.9 feet by Monday
morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
* This will be the last forecast for this event.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Altoona 19.0 18.8 Sun 08 AM 12.9 12.1 12.2
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 10, 5:55 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 10, 5:55 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 555 AM CDT SAT SEP 10 2016 .SHORT TERM...(Today through Monday night) Issued at 308 AM CDT Sat Sep 10 2016 The well-advertised cold front has pushed through the remainder of southeastern Kansas early this morning, and post-frontal stratiform rainfall should clear the far southeastern Kansas counties by 10 or 11 UTC. The parent upper trough over the Upper Midwest will translate eastward to the Great Lakes/Ohio Valley by this evening, with high pressure building into Kansas with cooler and drier air for today. Lee troughing and southerly return flow will develop Sunday into Monday, ahead of mid-upper level height falls occuring over the western states and south-central Canada. This will allow temperatures to modify to slightly warmer than average by Monday. The next cold front is progged to drop southward into Kansas Monday into Monday night, with dewpoints recovering to well up into the 60s ahead of the front. This front will signal the next chance of thunderstorms from late Monday into Monday night, with highest probabilities across central into northeast Kansas at this juncture. .LONG TERM...(Tuesday through Friday) Issued at 308 AM CDT Sat Sep 10 2016 An upper trough will continue to press eastward across the Great Lakes and Northeast Tuesday into Wednesday, while an upper trough remains cutoff over the Great Basin. This will allow the cold front to settle south of Kansas. Storm chances Wednesday should be mainly south and west of the forecast area. The upper trough over the Great Basin is progged to approach the Plains late in the week. Moist/unstable air should return northward ahead of this trough, bringing increased chances of showers/thunderstorms to the forecast area for Thursday/Friday per the GEFS, GFS, and ECWMF. Mostly cloudy skies and periodic storm chances during this extended forecast period should keep temperatures near to slightly below seasonal normals. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 551 AM CDT Sat Sep 10 2016 VFR conditions are slated for today into tonight, as surface high pressure builds into the Kansas region behind a cold front. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 54 80 65 / 0 0 0 0 Hutchinson 76 54 81 65 / 0 0 0 0 Newton 75 53 79 64 / 0 0 0 0 ElDorado 75 53 79 64 / 0 0 0 0 Winfield-KWLD 75 54 80 65 / 0 0 0 0 Russell 76 54 82 65 / 0 0 0 0 Great Bend 77 54 82 65 / 0 0 0 0 Salina 77 53 81 65 / 0 0 0 0 McPherson 76 53 80 64 / 0 0 0 0 Coffeyville 77 52 80 61 / 10 0 0 0 Chanute 75 51 79 61 / 0 0 0 0 Iola 74 52 78 61 / 0 0 0 0 Parsons-KPPF 76 51 80 61 / 10 0 0 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...JMC
Hazardous weather outlook, Sep 10, 4:02 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SAT SEP 10 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 402 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS ONGOING RIVER AND COUNTY FLOOD WARNINGS REMAIN IN EFFECT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE FLOOD WARNING STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL MAINSTEM RIVERS ARE EXPECTED TO REMAIN IN FLOOD SUNDAY INTO MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE FLOOD WARNING STATEMENTS FOR DETAILS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST FOR LATE MONDAY INTO TUESDAY...THEN AGAIN THURSDAY AND FRIDAY. A FEW OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Sep 10, 4:53 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
453 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLOOD 6 SSE DOWNTOWN WICHITA 37.61N 97.30W
09/10/2016 SEDGWICK KS TRAINED SPOTTER
FLOODING WAS IN PROGRESS AT THE FOLLOWING LOCATIONS, JUST
WEST OF MULVANE NEAR THE OLIVER/119TH ST SOUTH
INTERSECTION, AT THE WATER TREATMENT PLANT AT HYDRAULIC/
87TH ST SOUTH INTERSECTION ALONG AN AREA 1/2 MILE WIDE,
AND VERY CLOSE TO THE SUMNER AND SEDGWICK COUNTY LINE.
&&
EPSLocal storm report, Sep 10, 6:16 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM FLASH FLOOD CLEARWATER 37.51N 97.50W
09/10/2016 SEDGWICK KS FIRE DEPT/RESCUE
THREE WATER RESCUES WERE UNDER WAY NEAR CLEARWATER DUE TO
RISING WATER FROM NINNESCAH RIVER GETTING CLOSE TO
PEOPLES HOMES.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:01 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Sep 9, 7:05 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| Sep 9, 7:10 PM CDT | Special Weather Statement | ICT | Sumner | 65 min |
| Sep 9, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 27 min |
| Sep 9, 7:27 PM CDT | Special Weather Statement | ICT | Kingman | 63 min |
| Sep 9, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 58 min |
| Sep 9, 7:41 PM CDT | Flash Flood Warning | ICT | Sedgwick | 14 hr |
| Sep 9, 7:48 PM CDT | Special Weather Statement | ICT | Butler | 57 min |
| Sep 9, 8:05 PM CDT | Flash Flood Warning | ICT | Butler | 14 hr |
| Sep 9, 8:08 PM CDT | Special Weather Statement | ICT | Harper | 67 min |
| Sep 9, 8:16 PM CDT | Flash Flood Warning | ICT | Harper | 14 hr |
| Sep 9, 8:40 PM CDT | Flash Flood Warning | ICT | Greenwood | 14 hr |
| Sep 9, 9:00 PM CDT | Special Weather Statement | ICT | Sumner | 60 min |
| Sep 9, 9:12 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 42 hr |
| Sep 9, 9:50 PM CDT | Special Weather Statement | ICT | Cowley | 55 min |
| Sep 9, 10:24 PM CDT | River Flood Warning | ICT | Sedgwick | 15 hr |
| Sep 9, 10:55 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 12 hr |
| Sep 9, 11:05 PM CDT | Flash Flood Warning | ICT | Sumner | 8 hr |
| Sep 10, 1:44 AM CDT | Areal Flood Warning | ICT | Allen, Woodson | 12 hr |
| Sep 10, 3:13 AM CDT | River Flood Warning | ICT | Chase, Lyon | 35 hr |
| Sep 10, 9:35 AM CDT | Areal Flood Warning | ICT | Sedgwick | 9 hr |
| Sep 10, 9:41 AM CDT | Areal Flood Warning | ICT | Butler | 9 hr |
| Sep 10, 11:32 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.